The Ramanujan Journal

, Volume 25, Issue 3, pp 343–357 | Cite as

Diophantine approximation with one prime and three squares of primes

  • Weiping Li
  • Tianze Wang


We show that if λ 1,λ 2,λ 3,λ 4 are nonzero real numbers, not all of the same sign, η is real, and at least one of the ratios λ 1/λ j (j=2,3,4) is irrational, then given any real number ω>0, there are infinitely many ordered quadruples of primes (p 1,p 2,p 3,p 4) for which
$$\bigl|\lambda_1 p_1+\lambda_2 p^2_2+\lambda_3 p^2_3+\lambda_4p^2_4+\eta \bigr|<(\max p_j)^{-\frac{1}{28}+\omega}.$$


Diophantine approximation Prime Davenport–Heilbronn method 

Mathematics Subject Classification (2010)

11D75 11P32 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Baker, A.: On some diophantine inequalities involving primes. J. Reine Angew. Math. 228, 166–181 (1967) MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Baker, R.C., Harman, G.: Diophantine approximation by prime numbers. J. Lond. Math. Soc. 25, 201–215 (1982) MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Davenport, H., Heilbronn, H.: On indefinite quadratic forms in five variables. J. Lond. Math. Soc. 21, 185–193 (1946) MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Ghosh, A.: The distribution αp 2 modulo one. Proc. Lond. Math. Soc. 42, 252–269 (1981) CrossRefGoogle Scholar
  5. 5.
    Harman, G.: Diophantine approximation by prime numbers. J. Lond. Math. Soc. 44, 218–226 (1991) MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Harman, G.: The values of ternary quadratic forms at prime arguments. Mathematika 51, 83–96 (2004) MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Hua, L.K.: Some results in the additive prime number theory. Quart. J. Math. Oxford 9, 68–80 (1938) CrossRefGoogle Scholar
  8. 8.
    Matomäki, K.: Diophantine approximation by primes. Glasg. Math. J. 52, 87–106 (2010) MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Montgomery, H.L.: Topics in Multiplicative Number Theory. Lecture Notes in Math., vol. 227. Springer, Berlin (1967) Google Scholar
  10. 10.
    Ramachandra, K.: On the sums ∑λ j f j(p j). J. Reine Angew. Math. 262/263, 158–165 (1973) CrossRefMathSciNetGoogle Scholar
  11. 11.
    Vaughan, R.C.: Diophantine approximation by prime numbers, I. Proc. Lond. Math. Soc. 28, 373–384 (1974) MATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Vinogradov, I.M.: Representation of an odd number as the sums of three primes. Dokl. Akad. Nauk SSSR 15, 291–294 (1937) (in Russian) Google Scholar
  13. 13.
    Wang, T.Z., Chen, J.R.: On estimation of linear trigonometrical sums with primes. Acta Math. Sin. 37, 25–31 (1994) (in Chinese) MATHGoogle Scholar
  14. 14.
    Xu, Y.F.: On sums of one prime and three squares of primes in short intervals. Acta Math. Sin. 52, 457–470 (2009) (in Chinese) MATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  1. 1.Department of Mathematics and Information ScienceHenan University of Finance and EconomicsZhengzhouP.R. China
  2. 2.School of Mathematics and Information ScienceNorth China University of Water Conservancy and Electric PowerZhengzhouP.R. China

Personalised recommendations